Indiana, 2005Flood in Indiana, January 8 to 18, 2005
January 8 to 18, 2005 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 8, 9:15 AM EST, 2 hours earlier.
Area forecast discussion, Jan 8, 9:15 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EST SAT JAN 8 2004
.SHORT RANGE UPDATE...
EXTENSIVE LOW CLOUDS OVER THE REGION THIS MORNING WITHIN COLD
ADVECTION ZONE BEHIND DEPARTING SFC LOW OVER PA. COULD SEE SOME
SPOTS OF DRIZZLE THROUGH LATE MORNING. FOCUS IS ON WHETHER CLOUDS
WILL BREAK UP ENOUGH TO ALLOW SOME RARE SUNSHINE OVER THE FORECAST
AREA TODAY. BASED ON LATEST ETA/RUC SOUNDINGS, SEEMS LIKE CLOUDS
WILL THIN SOMEWHAT DURING THE AFTERNOON, SUCH THAT PEAKS OF SUNSHINE
BECOME POSSIBLE; OVERALL THOUGH WILL CONTINUE WITH MOSTLY CLOUDY
FORECAST. CURRENT HOURLY TEMPERATURE GRIDS ARE RUNNING A COUPLE
DEGREES WARM COMPARED TO OBSERVATIONS; WILL LOWER FCST MAXIMA A
DEGREE OR TWO IN MOST LOCATIONS. OTHERWISE ONGOING FCST IS IN GOOD
SHAPE. XXV
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jan 8, 4:35 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 AM EST SAT JAN 8 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
435 AM EST SAT JAN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
FLOODING IS FORECAST OR WILL OCCUR ON THE OHIO, LICKING, AND ROLLING
FORK RIVERS OVER THE NEXT SEVERAL DAYS. PLEASE SEE THE FLOOD
WARNINGS (SDFFLWLMK) OR FLOOD STATEMENTS (SDFFLSLMK) ISSUED BY THIS
OFFICE FOR MORE INFORMATION, OR GO TO WEATHER.GOV AND CLICK ON THE
RIVERS TAB.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SHOWERS ARE FORECAST TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY
HANGS UP NEAR THE OHIO VALLEY. HEAVY RAINFALL MAY OCCUR...WHICH MAY
CAUSE SOME FLOODING CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JB
Flood, Harrison
- When
- January 8, 11:15 AM EST to January 18, 3:30 AM EST
- Where
- Harrison forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.195, -86.111 (the zone’s center; the record gives no point)
The Ohio River lower gage at McAlpine Lock in Louisville crested at 59.09 feet around 1100 AM EST on January 12. Flood stage at the McAlpine lower gage is 55 feet. Parts of Highway 111 were impassable due to flood waters. Caesar's Hotel and Casino were closed because flood waters made them inaccessible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and High Wind in Alaska, January 8 to 12, 20052 injured · $7.7 million · 65 kt wind · 7 events
- Heavy Rain in California, January 8, 20051 death · 1 event
- Storm Surge in California, January 8 to 11, 2005$800,000 · 1 event
- Winter Storm in Massachusetts, January 8, 2005$300,000 · 6 events
- Winter Storm in Connecticut, January 8, 2005$150,000 · 3 events
- Flash Flood in California, January 8, 2005$100,000 · 1 event
- Damaging Wind in Hawaii, January 8, 2005$100,000 · 65 kt wind · 1 event
- Storm Surge and High Surf in California, January 8 to 9, 2005$70,000 · 4 events
- Flash Flood in California, January 8, 2005$75,000 · 1 event
- Tornado in California, January 8, 2005$20,000 · F1 · 1 event
- Flood in Kentucky, January 8 to 10, 2005$20,000 · 1 event
- Flash Flood in California, January 8, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433508.